Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 12, 2021, 2:25 PM CDT for Franklin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 12, 2021, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 30
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WWUS84 KHUN 121925
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
225 PM CDT Thu Aug 12 2021
ALZ002>004-122015-
Lawrence AL-Franklin AL-Colbert AL-
225 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Colbert,
Franklin and southwestern Lawrence Counties through 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Belgreen to near Phil
Campbell. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Phil Campbell, Littleville, Belgreen, Hodges, Mt Hope,
Cedar Creek Reservoir, Atwood, Srygley Church and La Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3460 8751 3430 8744 3432 8799 3465 8804
TIME...MOT...LOC 1924Z 327DEG 8KT 3455 8794 3437 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:04 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 12, 2:04 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 204 PM CDT Thu Aug 12 2021 .NEAR TERM...(Tonight) Issued at 204 PM CDT Thu Aug 12 2021 Showers and thunderstorms have developed fairly quickly this afternoon over NW Alabama, influenced by the vorticity maximum near the area. Shear remains low, so these will be our "garden variety" summer-time thunderstorms that could produce some gusty to damaging winds. Most of the activity this afternoon and evening will be confined to areas west of the I-65 corridor, but can't rule out a shower or thunderstorm east as well. Showers and thunderstorms should start to wind down around sunset, with clearing skies expected overnight. This will lead to decent conditions for fog development, especially in areas which are seeing rain today and near bodies of water. .SHORT TERM...(Friday through Saturday) Issued at 204 PM CDT Thu Aug 12 2021 We'll start out the day Friday with some areas of fog in the morning, clearing out by 8-9 AM. Some patchy dense fog is certainly possible. Friday, the vorticity maxima flattens out a bit more east-west across northern Alabama, leading to more area-wide chances for showers and thunderstorms during the afternoon and evening. With dew points a bit higher than today expected, heat indices may again get back up into the 95 to 105 degree range west of our mountainous counties. They should stay below 105, so not anticipating the need for another heat advisory. Showers and thunderstorms should again come to an end around sunset Friday night. Saturday we may have a little more organized activity as an upper- level shortwave trough passes to our north. This will increase chances for showers and thunderstorms Saturday afternoon and evening to fairly likely. Shear will still be very minimal, so we may see some gusty to damaging winds with stronger storms, but not anticipating any other forms of severe weather. Due to humid conditions, heat indices on Saturday will likely again get into the 95-105 degree range, but should stay below heat advisory criteria. .LONG TERM...(Saturday night through Wednesday) Issued at 204 PM CDT Thu Aug 12 2021 The primary feature of concern for the long-term forecast will be TC Fred. Whether we end up being impacted by the system itself, we will at least be getting fed tropical moisture from the system, leading to elevated PWATs and dew points through early next week. This will only increase chances for showers and thunderstorms, some of which could produce some fairly heavy rainfall. We'll really be watching Fred closely for the potential for flooding/flash flooding late Sunday through the first half of next week. Beyond TC Fred, we continue to remain in a pattern of afternoon/evening showers and thunderstorms with fairly seasonable highs each day. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Aug 12 2021 VFR conditions should prevail at the terminals this afternoon and evening, though a few showers and thunderstorms could occasionally impact the terminals before 03Z. The better chance for showers and thunderstorms will be over NW Alabama, impacting MSL, so have included VCTS in the TAF. Left VCTS out of the TAF for Huntsville due to a lower chance. Overnight tonight, clearing skies may lead to some areas of fog, especially near bodies of water and in areas that see rain today. Better chance for fog will be at MSL, but there's still a decent chance at HSV so have included in both TAFs. Any fog should clear by around 13Z, with VFR conditions expected through the rest of the morning on Friday. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...McCoy SHORT TERM...McCoy LONG TERM...McCoy AVIATION...McCoy For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 12, 2:08 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 208 PM CDT Thu Aug 12 2021 ALZ001>010-016-TNZ076-096-097-131015- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 208 PM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered thunderstorms will continue through this evening, with greatest coverage over northwest Alabama. The stronger storms will be capable of gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered to numerous thunderstorms will remain possible each day through Wednesday. A few stronger storms may produce gusty winds and locally heavy rainfall. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 12, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
225 PM CDT Thu Aug 12 2021
ALZ002>004-122015-
Lawrence AL-Franklin AL-Colbert AL-
225 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Colbert,
Franklin and southwestern Lawrence Counties through 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Belgreen to near Phil
Campbell. Movement was southeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Phil Campbell, Littleville, Belgreen, Hodges, Mt Hope,
Cedar Creek Reservoir, Atwood, Srygley Church and La Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3460 8751 3430 8744 3432 8799 3465 8804
TIME...MOT...LOC 1924Z 327DEG 8KT 3455 8794 3437 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MANearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.